West Virginia, 2007Flood in West Virginia, August 21, 2007
August 21, 2007 · NWS PBZ · 1 event in 1 county or zone
Thunderstorms along a stalled boundary produced isolated flash flooding in Southeast Ohio and minor street flooding in Northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms along a stalled boundary produced isolated flash flooding in Southeast Ohio and minor street flooding in Northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 21, 12:37 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 21, 12:37 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 AM EDT TUE AUG 21 2007
.SYNOPSIS...
A SURFACE LOW WILL MOVE THROUGH THE AREA TODAY. AS THIS SYSTEM
MOVES THROUGH...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO
THE EVENING HOURS. ANOTHER FRONT WILL PUSH THROUGH THE AREA
WEDNESDAY...BRINGING HOT AND HUMID CONDITIONS BACK INTO THE
REGION. THESE CONDITIONS WILL KEEP THE AREA UNSETTLED THROUGH
SATURDAY.
&&
.NEAR TERM /THROUGH TODAY/...
WATCHING TWO WAVES. THE FIRST AND STRONGER WAVE OVER THE SOUTH IS
JUST ABOUT THROUGH WITH THE BACK END OF THE CONVECTION MOVING
THROUGH MY SE RIDGES. THE OTHER AND WEAKER WAVE IS MOVING THROUGH
NORTHERN OHIO. THIS AREA HAS BEEN PULSATING FROM STRONG TO
WEAKER...BUT GENERAL TREND HAS BEEN A WEAKENING AS IT MOVES
EASTWARD. THE SOUTHERN WAVE SHOULD BE IN SE PA BY 12Z AND THE
NORTHERN WAVE IN CENTRAL PA BY THE SAME TIME. WILL KEEP WATCH
GOING TODAY AS GROUND IS SATURATED AND ANOTHER WAVE WILL MOVE
THROUGH THIS AFTERNOON. CONCERN WITH THIS AFTERNOONS WAVE IS
CONVECTION AS AREA REMAINS UNSTABLE. PLENTY OF CLOUD COVER SHOULD
HELP TO INHIBIT ANY WIDESPREAD ACTIVITY...BUT IT WILL NOT TAKE
MUCH TO CAUSE PROBLEMS.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
STALLED FRONT FINALLY BEGINS TO MOVE THROUGH THE AREA LATE
TONIGHT AND WEDNESDAY. MODELS ARE INDICATE SOME DEVELOP WITH
FRONT...SO WILL KEEP IN CHC POPS THROUGH WEDNESDAY. HUMIDITY
CREEPS NORTHWARD WEDNESDAY. LINGERING CLOUDS SHOULD HELP TO KEEP
TEMPS DOWN A BIT. BREAK IN THE ACTIVITY WEDNESDAY NIGHT...WITH A
RETURN TO THE HEAT ON THU. WITH HEAT AND HUMIDITY ATMOSPHERE
REMAINS UNSTABLE SO SCT ACTIVITY IS POSSIBLE THU AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HOT...HUMID CONDITIONS AND UNSETTLED WEATHER WILL CONTINUE THROUGH
SATURDAY. THE NEXT STRONG FRONT IS EXPECTED TO MOVE THROUGH LATE
SATURDAY WHICH WILL PROVIDE THE NEXT BEST CHANCE FOR WIDESPREAD
ACTIVITY. BEHIND FRONT COOLER..DRYER AIR WILL MOVE IN FOR SUNDAY
AND MONDAY. SOME UNCERTAINTY WITH SUNDAY AND MONDAY FORECAST
DEPENDING ON HOW FAR SOUTH FRONT IS PUSHED. EXTENDED WILL LIKELY
NEED SOME TWEAKING.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT STRETCHES WEST TO EAST ACROSS AREA TONIGHT. A SHORT
WAVE IS MOVING ALONG THIS FRONT BRINGING RAIN SHOWERS AND
THUNDERSTORMS. EXPECT GENERALLY IFR TO MVFR CONDITIONS WITH VERY LOW
CEILINGS AND VISIBILITIES IN FOG AND RAIN. THIS BOUNDARY WILL
CONTINUE TO BE THE FOCUS FOR MORE SHOWERS AND STORMS AS IT SWAYS
NORTH AND SOUTH...WHILE WAVES RIDE EAST ALONG IT.
SOUTH OF THE FRONT THIS EVENING AND TONIGHT GENERALLY MVFR TO VFR
CONDITIONS CAN BE EXPECTED WITH SCATTERED STORMS. NORTH OF THE
FRONT WIDESPREAD SHOWERS AND SCATTERED STORMS WILL CONTINUE WITH
LIFR TO MVFR CONDITIONS EXPECTED. A GENERALLY UNSETTLED WEATHER
PATTERN WILL CONTINUE FOR THE REMAINDER OF THE WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ001.
OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ013-014-020>023-
029>032.
WV...FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ001>004-012-021>023-
041.
&&Hazardous weather outlook, Aug 20, 12:03 PM EST, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT MON AUG 20 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-211715-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
103 PM EDT MON AUG 20 2007
...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
A FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH TUESDAY AFTERNOON.
MOISTURE FROM THE REMNANTS OF TROPICAL STORM ERIN WILL INTERACT
WITH AN UPPER LEVEL WAVE THROUGH TONIGHT. PERIODS OF RAIN AND
THUNDERSTORMS ARE EXPECTED. SOME OF THIS RAIN COULD BECOME HEAVY
AT TIMES...ESPECIALLY THIS AFTERNOON.
...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING...
A FRONTAL BOUNDARY WILL STALL OVER THE AREA THROUGH TONIGHT. THIS
FRONT WILL SEPARATE WARM HUMID AIR TO THE SOUTH AND COOLER AIR TO
THE NORTH. ALONG THIS FRONT...THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON AND THIS EVENING. STORMS THAT DO DEVELOP HAVE THE
POTENTIAL TO REACH SEVERE LEVELS. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THE FLOOD WATCH CONTINUES THROUGH TUESDAY AFTERNOON. THE REMNANTS
OF TROPICAL STORM ERIN WILL FINALLY MOVE EAST OF THE REGION ON
TUESDAY. PERIODS OF RAIN ARE EXPECTED INTO TUESDAY
AFTERNOON...RAIN COULD BE HEAVY AT TIMES.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Monongalia
- When
- August 21, 2:00 AM EST to 3:00 AM EST
- Where
- Monongalia County, 1.27 mi WSW of Fieldcrest
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.640, -79.950
Emergency management reported numerous roads with some water on them near and in Morgantown.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, August 21, 2007$7.7 million · 2.5 in hail · 22 events
- Flash Flooding and Damaging Winds in Iowa, August 21 to 22, 2007$1.0 million · 80 kt wind · 27 events
- Hail and Damaging Winds in Wisconsin, August 21 to 22, 2007$1.2 million · 65 kt wind · 13 events
- Damaging Winds in North Carolina, August 21, 20078 injured · 52 kt wind · 46 events
- Flash Flooding in Ohio, August 21 to 22, 2007$1.3 million · 3 events
- Hail and Damaging Wind in Nebraska, August 21, 2007$625,000 · 2.75 in hail · 15 events
- Flash Flooding in Iowa, August 21, 2007$281,000 · 5 events
- Hail and Damaging Winds in Virginia, August 21, 2007$63,000 · 55 kt wind · 35 events
- Damaging Winds in Virginia, August 21, 2007$24,000 · 50 kt wind · 22 events
- Flash Flooding and Flooding in Ohio, August 21, 2007$45,000 · 4 events
- Damaging Winds in Wisconsin, August 21, 2007$33,000 · 61 kt wind · 7 events
- Damaging Winds in Virginia, August 21, 2007$30,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53965.